MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 S-ROM*HEAD FEMORAL COCR 28+6; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 S-ROM*HEAD FEMORAL COCR 28+6; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Model Number 52-2029
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2003, the primary surgery was performed with the stem, head and cup.The patient was in his 30s at the time.On (b)(6) 2021, the revision surgery was performed due to pain.In the revision, the head and cup were removed together.When the surgeon tried to remove the stem, the stem couldn¿t be removed.When the surgeon grabbed the stem neck, the stem neck was damaged.The surgeon gave up removing the stem and move to head selection, but there were few variations of heads that could be selected.The patient was young in his 50s, but the surgeon had no choice but to choose a metal head.The placement position of the cup also needed to be adjusted according to the stem currently in place, and thus, could not be placed at the optimum position.The movement of the implant is slightly tight, which is worrisome.Consequently, optimal treatment could not be provided.The surgery was completed with more than 30minutes delay.The surgeon commented as follows.With head variation, he was able to provide optimal treatment for patients without increasing operation time.Although it is a discontinued product, it is the present time to make a revision, and it seems that the fact that there are few variations in the head does not fulfill the responsibility of the manufacturer.Even if revenue cannot be expected, the manufacturer should have additional options to deal with various revisions.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key12288636
Report Number1818910-2021-17321
Device Sequence Number2839807
Product Code JDI
UDI-Device Identifier10603295170808
UDI-Public10603295170808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920317
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number52-2029
Device Catalogue Number522029
Device Lot Number1035089
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
S-ROM*HEAD FEMORAL COCR 28+6; SELF CENT HIP 50X28 BRN; UNKNOWN HIP FEMORAL STEM; S-ROM*HEAD FEMORAL COCR 28+6; SELF CENT HIP 50X28 BRN; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;